# SDR 2010FA0000935

- Difficulty date: September 2, 2010
- Submitted: September 3, 2010
- Operation: General aviation
- Make and model: Beech 35-33
- Engine: Cont IO470K
- System (JASC): 7320 · Fuel Controlling System
- Part: Fitting
- Part number: 631658
- Condition: Mislocated
- Location: Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, M, W
- Precautionary procedure: C

## Discrepancy

FUEL INJECTION SETUP IAW SID 97-3E, BUT ELECTRONIC FUEL FLOW COMPUTER SHOWED FLOW BELOW SPEC. UNABLE TO INCREASE FLOW SUFFICIENTLY BY INCREASING PRESSURE. DISCOVERED THAT INLET ELBOW FITTING PARTS (631658 AND 628437) HAD BEEN PREVIOUSLY REVERSED, PROBABLY 12 YEARS PRIOR DURING INSTALLATION OF AN ELECTRONIC FUEL FLOW TRANSDUCER. PART 631658 HAS A RESTRICTOR ORIFICE, WHILE 628437 DOES NOT. THE PARTS LOOK IDENTICAL EXTERNALLY.  IT TAKES A VERY CAREFULL LOOK TO SEE THE INTERNAL DIFFERENCE. THE SRM DOES NOT MENTION THIS. THE PARTS MANUAL SHOWS THE DIFFERENT PART NRS, BUT DOES NOT DESCRIBE THE DIFFERENCES. THIS WOULD BE A VERY EASY MISTAKE TO MAKE, AND VERY DIFFICULT TO DIAGNOSE LATER. THIS PROBLEM PROBABLY STARTED 12 YEARS AGO, AND WAS NOT DETECTED OR CORRECTED UNTIL NOW. THIS AIRPLANE HAD 5 CYLINDER CHANGES DURING THIS TIME, PROBABLY CAUSED BY LEAN OPERATION AT FULL POWER. THE ACFT PROBABLY DID NOT GENERATE FULL POWER ON TAKEOFF DUE TO A VERY LEAN FULL-RICH MIXTURE. IT IS CRITICAL TO COMMUNICATE THIS TO MECHANICS AND OWNERS TO PREVENT A DANGEROUS CONDITION.
